Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 375, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 20, 2011, 11:44 PM CST for Hardin County, Pope County, Saline County, Illinois. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 20, 2011, 11:44 PM CST (05:44 UTC)
- Expired
- Nov 21, 2011, 12:15 AM CST
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hardin County, IL, Pope County, IL, Saline County, IL
The radar
The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 11:55 PM CST | HAIL 0.75 | Eddyville, IL | |
| Nov 20, 11:59 PM CST | HAIL 1.75 | 2 N Eddyville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
471 WUUS53 KPAH 210544 SVRPAH ILC069-151-165-210615- /O.NEW.KPAH.SV.W.0375.111121T0544Z-111121T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1144 PM CST SUN NOV 20 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HARDIN COUNTY IN SOUTHERN ILLINOIS... NORTHERN POPE COUNTY IN SOUTHERN ILLINOIS... SOUTHEASTERN SALINE COUNTY IN SOUTHERN ILLINOIS... * UNTIL 1215 AM CST. * AT 1143 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF DIXON SPRINGS...OR 10 MILES NORTHEAST OF VIENNA...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... EDDYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3774 8840 3751 8836 3740 8871 3756 8870 TIME...MOT...LOC 0544Z 238DEG 32KT 3748 8872 WIND...HAIL <50MPH 1.00IN $$
1 follow-up statement
711 WWUS53 KPAH 210555 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1155 PM CST SUN NOV 20 2011 ILC069-151-165-210615- /O.CON.KPAH.SV.W.0375.000000T0000Z-111121T0615Z/ POPE IL-SALINE IL-HARDIN IL- 1155 PM CST SUN NOV 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARDIN...SOUTHEASTERN SALINE AND NORTHERN POPE COUNTIES IN SOUTHERN ILLINOIS UNTIL 1215 AM CST... AT 1151 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF DIXON SPRINGS...OR 16 MILES EAST OF VIENNA...MOVING EAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3771 8840 3751 8836 3744 8864 3757 8866 TIME...MOT...LOC 0555Z 249DEG 35KT 3751 8857 WIND...HAIL <50MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 5:18 PM CST, 6 hours 26 minutes earlier.
Area forecast discussion, Nov 20, 5:18 PM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 518 PM CST SUN NOV 20 2011 .UPDATE... UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... MAIN CONCERNS ARE FRONTAL LOCATION...AND POPS/HEAVY RAINFALL. MUCH OF WEST KENTUCKY HAS ALREADY RECEIVED 1 TO 2 INCHES...AND A NARROW SWATH FROM FULTON TO MAYFIELD TO GREENVILLE HAS WELL OVER 2 INCHES. THE 12Z MODELS CONTINUE TO GENERATE A MINOR WAVE ON THE FRONT LATE TONIGHT AND MONDAY. THEY DO NOT INDICATE MUCH MORE THAN A HALF INCH OF RAINFALL WITH IT...MAINLY ALONG THE SOUTHERN BORDER OF THE AREA. WOULD HOPE THAT THE AREA COULD HANDLE THAT ADDITIONAL RAINFALL. SOME THUNDER POTENTIAL DOES EXIST...SO SOME LOCALLY HEAVIER RAINFALL WILL BE POSSIBLE. NOT SURE HOW FAR NORTH PRECIPITATION WILL SPREAD WITH THIS WAVE...SO HAVE A GRADIENT FROM LOW CHANCE NORTH TO CATEGORICAL SOUTH. THE MODELS CONTINUE TO DEVELOP A MAJOR WAVE ON THE FRONT MONDAY NIGHT INTO TUESDAY. THEY CONTINUE TO TAKE IT ALONG OUR WESTERN BORDER MONDAY NIGHT AND THEN WELL NORTHEAST OF THE AREA TUESDAY. A COLD FRONT WILL MOVE EASTWARD THROUGH THE REGION DURING THE DAY TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY...ESPECIALLY OVER WEST KENTUCKY. THE SEVERE POTENTIAL WILL BE GREATER IF ANY SUNSHINE BREAKS OUT AHEAD OF THE FRONT. THE CLEAREST MODEL SIGNAL FOR HEAVY RAINFALL CONTINUES TO BE LATE MONDAY NIGHT IN ASSOCIATION WITH THE SURFACE LOW. 1 TO 1.5 INCHES WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THIS AREA HAS NOT RECEIVED THAT MUCH RAINFALL TODAY...AND WILL NOT SEE MUCH LATE TONIGHT AND MONDAY...SO DO NOT SEE MUCH FLASH FLOOD POTENTIAL. FEEL THAT THE MODELS MAY BE A BIT OVERDONE/TOO FAR EAST WITH THIS SWATH AS WELL. ANYWAY...MAY ISSUE AN SPECIAL WEATHER STATEMENT...BUT HAVE NO PLANS TO GO WITH A FLOOD WATCH. THE MODELS HAVE NOT LOCKED INTO A PREFERRED SOLUTION FOR ENDING THE PRECIPITATION TUESDAY NIGHT. THE GFS IS MOSTLY DRY AFTER 00Z WEDNESDAY...BUT THE ECMWF AND CANADIAN ARE WETTER AT LEAST BACK TO THE MISSISSIPPI RIVER. TRIED TO LEAN TOWARD THE GFS...BUT STILL HAVE GOOD CHANCES IN THE EAST TUESDAY EVENING. WEDNESDAY SHOULD BE DRY...SUNNY AND CLEAR. THE MODELS ARE NOT QUITE UP TO SPEED WITH THE COOL AIR BEHIND THE FRONT...BUT CONTINUE TO INSIST THAT IT WILL STALL OUT OVER WEST KENTUCKY TONIGHT. DID A LOT OF MANUAL MANIPULATION OF THE GRIDS TONIGHT INTO MONDAY TO ACCOUNT FOR THE OBS. DID NOT STRAY MUCH FROM CONSENSUS FOR MONDAY THROUGH WEDNESDAY. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED PORTION OF THE FORECAST WILL START OFF DRY WITH SURFACE HIGH PRESSURE OVERHEAD AT 00Z THURSDAY. THANKSGIVING DAY PROMISES TO BE MOSTLY SUNNY AND DRY...WITH SEASONABLY COOL CONDITIONS. LOWS THANKSGIVING MORNING WILL RANGE THROUGH THE MID 30S...WITH HIGHS IN THE UPPER 50S TO LOWER 60S THANKSGIVING AFTERNOON. THE DRY WEATHER WILL CARRY OVER INTO THURSDAY NIGHT AND FRIDAY ACROSS MUCH OF THE REGION. TEMPERATURES WILL BE COMPARABLE TO THURSDAY...BUT WINDS WILL BE ON THE INCREASE. AS THE HIGH SHIFTS EAST OF THE REGION AND LOW PRESSURE DEVELOPS OVER THE PLAINS...MOISTURE WILL BEGIN TO STREAM INTO THE AREA LATE FRIDAY ON GUSTY SOUTHERLY WINDS. THE CHANCE FOR SHOWERS AND THUNDERSTORMS SHOULD HOLD TO OUR WEST THROUGH MUCH OF THE DAY...BUT MAY BEGIN TO IMPACT WESTERN PORTIONS OF SOUTHEAST MISSOURI LATE. AN UNSETTLED PATTERN IS SHAPING UP FOR NEXT WEEKEND AS A LONGWAVE TROUGH TRANSLATES EAST ACROSS THE PLAINS TOWARDS THE QUAD STATE. DETERMINISTIC RUNS OF THE GFS AND ECMWF HAVE BEEN ALL OVER THE MAP WITH REGARD TO HOW THIS SYSTEM EVOLVES. EARLIER RUNS WERE MORE PROGRESSIVE IN SHIFTING RAIN EAST OF THE REGION SUNDAY...WHILE LATEST RUNS ARE MUCH SLOWER AND EVEN HINT AT THE DEVELOPMENT OF A CUT-OFF LOW SOMEWHERE OVER THE MIDDLE OF THE NATION LATE IN THE WEEKEND. IF THIS WERE TO OCCUR...CLOUDS AND PRECIPITATION COULD LINGER WELL INTO EARLY NEXT WEEK. AS IT STANDS NOW...WE RELIED MORE ON A BLEND OF THE ECMWF AND GFS ENSEMBLES. ACCORDINGLY...IT APPEARS LIKELY THAT SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION FRIDAY NIGHT...AND CONTINUE INTO SATURDAY AND SATURDAY NIGHT. LINGERED A CHANCE OF RAIN INTO SUNDAY TO ACCOUNT FOR THE SLOWER TREND SHOWN BY LATEST MODEL RUNS. A TREND TOWARDS COOLER TEMPERATURES IS EXPECTED LATE IN THE WEEKEND... BUT ANY LINGERING PRECIPITATION WOULD LIKELY REMAIN IN LIQUID FORM. && .AVIATION... THE COLD FRONT WAS SOUTH OF THE KCGI/KPAH/KEVV SITES BY 23Z...AND WILL BE THROUGH KOWB SHORTLY. IFR TO LIFR CEILINGS AND VSBYS WILL PREVAIL AT ALL SITES THROUGH THE MID MORNING HOURS. THESE VERY POOR CONDITIONS WILL BE DUE TO MOIST SOUTHWEST WINDS OVERRUNNING A VERY SHALLOW LAYER OF COOL NORTH WINDS NEAR THE SURFACE. SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL SHIFT EAST OF THE KEVV/KOWB AREAS EARLY THIS EVENING. HANDLED THE THUNDER THREAT WITH MENTION OF CB CLOUDS AT KEVV/KOWB. COULD SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARRIVING IN THE 09Z TO 12Z TIME FRAME AT KCGI/KPAH AND LASTING MUCH OF THE MORNING. NOT SURE HOW FAR NORTH THIS MAY REACH...BUT MENTIONED PRECIP AT ALL SITES. THE SHOWERS AND STORMS MAY ACTUALLY IMPROVE CIGS/VSBYS SLIGHTLY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM....DRS LONG TERM.....RP AVIATION......MY/DRS
Hazardous weather outlook, Nov 20, 3:53 PM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 353 PM CST SUN NOV 20 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 353 PM CST SUN NOV 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. SEVERE WEATHER IS NOT EXPECTED...BUT A BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD BACK OVER SOUTHEAST MISSOURI AND WEST KENTUCKY LATE TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER SOUTHEAST MISSOURI...BUT SIGNIFICANT FLOODING ISSUES ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD EAST ACROSS WEST KENTUCKY MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY NEAR THE TENNESSEE RIVER. GIVEN THE HEAVY RAINS FROM THIS MORNING...SOME NUISANCE FLOODING ISSUES WILL BE POSSIBLE. ANOTHER ROUND OF WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL SPREAD NORTHEAST ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS LATE MONDAY NIGHT INTO TUESDAY. A LARGE SWATH OF 1 TO 2 INCH RAINFALLS IS EXPECTED...WHICH MAY CAUSE SOME NUISANCE FLOODING ISSUES. GIVEN THAT THIS AREA HAS NOT RECEIVED MUCH RAINFALL TODAY...FLASH FLOODING IS NOT LIKELY MONDAY NIGHT AND TUESDAY. A COLD FRONT WILL SWEEP EASTWARD ACROSS THE ENTIRE AREA TUESDAY. A BAND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG IT...BUT IT SHOULD TRANSLATE EASTWARD FAST ENOUGH TO PREVENT ANOTHER ROUND OF SIGNIFICANT HEAVY RAINFALL. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS WEST KENTUCKY. A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA FRIDAY NIGHT AND SATURDAY. SEVERE WEATHER IS NOT EXPECT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY OVER WEST KENTUCKY. SPOTTERS SHOULD ALSO RELAY ANY REPORTS OF HEAVY RAINFALL AND FLOODING LATE TONIGHT THROUGH TUESDAY. DRS
In the hours before
Local storm report, Nov 20, 11:40 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1140 PM CST SUN NOV 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL VIENNA 37.41N 88.89W
11/20/2011 E1.00 INCH JOHNSON IL TRAINED SPOTTER
APPROXIMATELY 1/2 MILE EAST OF VIENNA
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 11:20 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope | 25 min |
| Nov 21, 4:12 AM CST | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.